Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 16, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 24, 2011, 5:16 PM MST for Gila County, Arizona. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2011, 5:16 PM MST (00:16 UTC)
- Expired
- Jul 24, 2011, 6:00 PM MST
- In force
- 44 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County Gila County, AZ
The radar
The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 5:45 PM MST | TSTM WND DMG | Globe, AZ | POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 2608 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
843 WUUS55 KPSR 250016 SVRPSR AZC007-250100- /O.NEW.KPSR.SV.W.0016.110725T0016Z-110725T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 516 PM MST SUN JUL 24 2011 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA... THIS INCLUDES THE CITY OF GLOBE... * UNTIL 600 PM MST * AT 515 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF CUTTER...OR 10 MILES NORTHEAST OF GLOBE...AND MOVING WEST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO INSPIRATION...MIAMI AND CLAYPOOL PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING. REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND DEADLY LIGHTNING. && LAT...LON 3326 11085 3355 11097 3361 11056 3344 11046 TIME...MOT...LOC 0016Z 070DEG 10KT 3348 11064 $$ WOODALL
3 follow-up statements
044 WWUS55 KPSR 250033 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 533 PM MST SUN JUL 24 2011 AZC007-250100- /O.CON.KPSR.SV.W.0016.000000T0000Z-110725T0100Z/ GILA AZ- 533 PM MST SUN JUL 24 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MST FOR SOUTH CENTRAL GILA COUNTY... AT 529 PM MST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES NORTHEAST OF GLOBE...MOVING SOUTHWEST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO INSPIRATION...MIAMI AND CLAYPOOL PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING. REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND DEADLY LIGHTNING REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE. && LAT...LON 3359 11061 3341 11055 3326 11085 3355 11097 TIME...MOT...LOC 0033Z 059DEG 10KT 3343 11071 $$ WOODALL
689 WWUS55 KPSR 250047 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 547 PM MST SUN JUL 24 2011 AZC007-250100- /O.CON.KPSR.SV.W.0016.000000T0000Z-110725T0100Z/ GILA AZ- 547 PM MST SUN JUL 24 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MST FOR SOUTH CENTRAL GILA COUNTY... AT 545 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GLOBE...MOVING SOUTHWEST AT 10 MPH. OTHER STRONG STORMS EXTENDED FROM NEAR CUTTER TO THE SAN CARLOS RESERVOIR. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO INSPIRATION...MIAMI AND CLAYPOOL PRECAUTIONARY/PREPAREDNESS ACTIONS... IF STORMS APPROACH...GO INSIDE A STURDY BUILDING. REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND DEADLY LIGHTNING REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE. && LAT...LON 3359 11061 3341 11055 3326 11085 3355 11097 TIME...MOT...LOC 0046Z 059DEG 10KT 3340 11074 $$ WOODALL
137 WWUS55 KPSR 250057 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 557 PM MST SUN JUL 24 2011 AZC007-250107- /O.EXP.KPSR.SV.W.0016.000000T0000Z-110725T0100Z/ GILA AZ- 557 PM MST SUN JUL 24 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GILA COUNTY WILL EXPIRE AT 600 PM MST... HEAVY RAIN...LIGHTNING...AND GUSTY WINDS WILL CONTINUE OVER MUCH OF SOUTHERN GILA COUNTY THROUGH THE EVENING. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3359 11061 3341 11055 3326 11085 3355 11097 TIME...MOT...LOC 0057Z 059DEG 10KT 3338 11077 $$ WOODALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:55 PM MST, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 24, 3:55 PM MST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 355 PM MST SUN JUL 24 2011 .SYNOPSIS... A LOW PRESSURE SYSTEM FROM THE EAST IS EXPECTED TO INCREASE THE CHANCE OF SHOWERS AND THUNDERSTORMS IN SOUTH-CENTRAL ARIZONA MAINLY EAST THROUGH SOUTH AND SOUTHWEST OF THE PHOENIX AREA TONIGHT. THIS SYSTEM IS THEN EXPECTED TO SWING NORTH TOWARD THE PHOENIX AREA AND BRING AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS TO SOUTH- CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA BY MONDAY AFTERNOON THROUGH MONDAY NIGHT INTO TUESDAY. AT THE SAME TIME... THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER SOUTHWEST ARIZONA THROUGH TUESDAY. DRIER AIR FROM THE WEST IS EXPECTED TO CONFINE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN EAST OF THE GREATER PHOENIX AREA WEDNESDAY AND THURSDAY. && .DISCUSSION... CONSIDERABLE CLOUDINESS WAS MOVING NORTHWEST AND NORTH OVER FAR SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA AND INTO FAR EASTERN SOUTHERN GILA COUNTY THIS AFTERNOON. SOME THUNDERSTORMS WERE FROM THE EAST WERE BEGINNING TO MOVE INTO THE FAR EAST PORTION OF SOUTHERN GILA COUNTY. IT WAS MOSTLY SUNNY OVER LA PAZ COUNTY...AND SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA. TEMPERATURES WERE GENERALLY 2 TO 4 DEGREES LOWER AND IT WAS SOMEWHAT MORE HUMID WITH DEW POINT TEMPERATURES 2 TO 7 DEGREES HIGHER AT MID AFTERNOON COMPARED WITH THE SAME TIME YESTERDAY. WIND WAS GENERALLY 10 TO 25 MPH FROM THE SOUTHWEST AND WEST IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA...AND GENERALLY 5 TO 15 MPH FROM THE SOUTHEAST AND SOUTH UP THE LOWER COLORADO RIVER VALLEY INCLUDING YUMA...AND IN SOUTHEAST CALIFORNIA INCLUDING IMPERIAL. A LOW PRESSURE SYSTEM FROM THE EAST IS EXPECTED TO MOVE WEST OVER SOUTHEAST ARIZONA TONIGHT. THIS SYSTEM WILL INCREASE THE CHANCE OF SHOWERS AND THUNDERSTORMS IN SOUTH-CENTRAL ARIZONA MAINLY EAST THROUGH SOUTH AND SOUTHWEST OF THE PHOENIX AREA TONIGHT. THE LOW PRESSURE SYSTEM IS THEN EXPECTED TO SWING AROUND TOWARD THE PHOENIX AREA AND BRING AND INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS TO SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA BY MONDAY AFTERNOON THROUGH MONDAY NIGHT INTO TUESDAY. AT THE SAME TIME...THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER SOUTHWEST ARIZONA THROUGH TUESDAY. A FLASH FLOOD WATCH MAY BECOME NECESSARY FOR SOUTH-CENTRAL ARIZONA MAINLY FROM CENTRAL MARICOPA COUNTY AND NORTHWEST AND NORTH-CENTRAL PINAL COUNTY EASTWARD ACROSS SOUTHERN GILA COUNTY MONDAY NIGHT INTO TUESDAY. THIS IS DUE TO ABUNDANT TROPICAL MOISTURE OVER OUR AREA COMBINED WITH THE DYNAMICS OF THE LOW PRESSURE SYSTEM AND RELATIVELY SLOW MOVING STORMS. AT LEAST URBAN AND SMALL STREAM FLOOD ADVISORIES WILL PROBABLY BE NEEDED FOR SOME LOCATIONS IN THAT AREA. DRIER AIR FROM THE WEST IS EXPECTED TO CONFINE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN EAST OF THE GREATER PHOENIX AREA WEDNESDAY AND THURSDAY. BELOW AVERAGE TEMPERATURES ARE EXPECTED THROUGH WEDNESDAY...THEN RISING TO NEAR OR SOMEWHAT ABOVE AVERAGE BY THURSDAY AND FRIDAY AS HIGH PRESSURE ALOFT FROM THE EAST MOVES BACK TOWARD ARIZONA. SOME MOISTURE FROM THE SOUTHEAST IN THE CLOCKWISE FLOW AROUND THE HIGH PRESSURE SYSTEM IS EXPECTED TO MOVE BACK OVER OUR AREA BY FRIDAY AND NEXT WEEKEND. THUS...A RETURN TO A FORECAST OF A SLIGHT CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IN SOUTHWEST AND SOUTH-CENTRAL ARIZONA FRIDAY AND NEXT WEEKEND. && .AVIATION... SOUTHEAST CALIFORNIA...SOUTHWEST AND SOUTH-CENTRAL ARIZONA... INCLUDING...KIPL...KBLH...KIWA AND KPHX... SCT-BKN CLOUD DECKS AOA 10KFT WILL PERSIST ACROSS THE AREA OVERNIGHT INTO MONDAY. WINDS GENERALLY AROUND 10KT AT ALL TAF SITES...WITH LOCAL GUSTS UP TO 25KT AT KPHX/KIWA EXPECTED LATE THIS AFTN/EARLY EVE. UPPER LEVEL DISTURBANCE WILL GIN UP THUNDERSTORMS OVER THE MOUNTAINS AND HIGHER TERRAIN EAST OF KPHX/KIWA. MODERATE EASTERLY STEERING FLOW WILL ALLOW STORMS THAT FORM TO MOVE W-SW INTO THE LOWER DESERTS...WITH STRONG OUTFLOW WINDS/GUSTS UP TO 45KT...AND REDUCED VISIBILITY DOWN TO 1SM POSSIBLE AT KIWA/KPHX AFTER 00Z THIS EVENING. ISOLATED STORM ACTIVITY EXPECTED TO PERSIST ACROSS THE SOUTHWEST DESERTS UNTIL AROUND 10Z MONDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... WEDNESDAY THROUGH SUNDAY... MONSOON MOISTURE AND THE THREAT OF THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY WITH SOME DRYING SEEN FOR THURSDAY AND FRIDAY. AFTERNOON TEMPERATURES WILL HOVER AROUND NEAR NORMAL LEVELS DURING THE PERIOD. LIGHT WINDS ARE EXPECTED...EXCEPT STRONG AND GUSTY NEAR THUNDERSTORMS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...ELLIS AVIATION...MEYERS FIRE WEATHER...WATERS
Hazardous weather outlook, Jul 24, 6:15 AM MST, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 615 AM MST SUN JUL 24 2011 AZZ022-023-027-028-251315- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 615 AM MST SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. IF ANY STORMS FORM...THE MOST LIKELY HAZARD WILL BE HEAVY RAIN AND LIGHTNING. HOWEVER...THERE IS STILL POTENTIAL FOR WINDS TO BE STRONG ENOUGH TO PRODUCE BLOWING DUST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY EXPECT SIMILAR STORM POTENTIAL MONDAY AND TUESDAY. A DECLINE IN MOISTURE DURING THE MIDDLE OF THE WEEK WILL LEAD TO ONLY VERY SLIGHT CHANCES OF STORMS BY THURSDAY FOLLOWED BY AN UPSWING BY THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-251315- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 615 AM MST SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MOST LIKELY HAZARD FROM ANY STORMS THAT FORM WILL BE HEAVY RAIN AND OF COURSE LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY EXPECT SIMILAR STORM POTENTIAL MONDAY THROUGH WEDNESDAY BUT WITH A TREND SHIFTING FROM HEAVY RAIN POTENTIAL TO STRONG WIND POTENTIAL. A DECLINE IN MOISTURE DURING THE MIDDLE OF THE WEEK WILL LEAD TO DECREASED STORM CHANCES FOLLOWED BY AN UPSWING BY THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ021-026-251315- WEST CENTRAL DESERTS-SOUTHWEST DESERTS- 615 AM MST SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. IF ANY STORMS FORM...THE MOST LIKELY HAZARD WILL BE HEAVY RAIN AND LIGHTNING. HOWEVER...THERE IS STILL POTENTIAL FOR WINDS TO BE STRONG ENOUGH TO PRODUCE BLOWING DUST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STORM CHANCES CONTINUE MONDAY AND TUESDAY BUT WITH A TREND TOWARD STORMS BEING MORE CAPABLE OF PRODUCING VERY STRONG WINDS. A DECLINE IN MOISTURE DURING THE MIDDLE OF THE WEEK WILL LEAD TO QUIESCENT WEATHER CONDITIONS WEDNESDAY AND THURSDAY BEFORE A RETURN OF STORM CHANCES FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-251315- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 615 AM MST SUN JUL 24 2011 /615 AM PDT SUN JUL 24 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AREAS OF STRONG WINDS WILL BE POSSIBLE FROM DISTANT STORMS MONDAY AND TUESDAY...MAINLY NEAR THE LOWER COLORADO RIVER VALLEY. OTHERWISE...QUIESCENT WEATHER CONDITIONS ARE EXPECTED UNTIL SATURDAY WHEN STORM CHANCES RETURN TO THE LOWER COLORADO RIVER VALLEY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Jul 24, 4:50 PM MST, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 450 PM MST SUN JUL 24 2011 AZZ024-250030- GILA AZ- 450 PM MST SUN JUL 24 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA UNTIL 530 PM MST AT 442 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR HILLTOP...MOVING WEST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. OTHER LOCATIONS IMPACTED INCLUDE... HIGHWAYS 60 AND 77 NORTHEAST OF GLOBE... SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3339 11063 3365 11073 3371 11041 3347 11037 TIME...MOT...LOC 2349Z 075DEG 8KT 3363 11045 WOODALL
Special weather statement, Jul 24, 4:53 PM MST, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 453 PM MST SUN JUL 24 2011 AZZ022>024-027-028-250700- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...BUCKEYE...LAKE PLEASANT...MORRISTOWN... NEW RIVER...TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK... CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA... PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GLOBE...MIAMI... SAN CARLOS...SUPERIOR...TOP-OF-THE-WORLD...ALSO INCLUDING APACHE... BARTLETT...CANYON...HORSESHOE...ROOSEVELT...AND SAGUARO LAKES... GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE...AND FLORENCE 453 PM MST SUN JUL 24 2011 A LOW PRESSURE SYSTEM FROM THE EAST IS EXPECTED TO MOVE WEST OVER SOUTHEAST ARIZONA TONIGHT. THIS SYSTEM WILL INCREASE THE CHANCE OF SHOWERS AND THUNDERSTORMS IN SOUTH-CENTRAL ARIZONA MAINLY EAST THROUGH SOUTH AND SOUTHWEST OF THE PHOENIX AREA TONIGHT. THE LOW PRESSURE SYSTEM IS THEN EXPECTED TO SWING AROUND TOWARD THE PHOENIX AREA AND BRING AND INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS TO SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA BY LATE MONDAY THROUGH MONDAY NIGHT INTO TUESDAY. A FLASH FLOOD WATCH MAY BECOME NECESSARY FOR SOUTH-CENTRAL ARIZONA MAINLY FROM CENTRAL MARICOPA COUNTY AND NORTHWEST AND NORTH-CENTRAL PINAL COUNTY EASTWARD ACROSS SOUTHERN GILA COUNTY MONDAY NIGHT INTO TUESDAY. THIS IS DUE TO ABUNDANT TROPICAL MOISTURE OVER OUR AREA COMBINED WITH THE DYNAMICS OF THE LOW PRESSURE SYSTEM AND RELATIVELY SLOW MOVING STORMS. AT LEAST URBAN AND SMALL STREAM FLOOD ADVISORIES WILL PROBABLY BE NEEDED FOR SOME LOCATIONS IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA MONDAY NIGHT INTO TUESDAY. STRONG GUSTY WINDS MAY PRODUCE SOME BLOWING DUST IN THE DESERT UNTIL THE SIGNIFICANT RAIN OCCURS. ALSO...WHEN THUNDERSTORMS APPROACH... MOVE TO A SAFE PLACE INDOORS OR IN A VEHICLE TO AVOID DANGEROUS CLOUD-TO-GROUND LIGHTNING. STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX ELLIS
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:02 PM MST | Special Weather Statement | PSR | 43 min | |
| Jul 24, 8:43 PM MST | Severe Thunderstorm Warning | PSR | Gila, Maricopa, Pinal | 62 min |
| Jul 24, 8:57 PM MST | Areal Flood Advisory | PSR | Gila, Maricopa | 108 min |
| Jul 24, 9:47 PM MST | Special Weather Statement | PSR | Maricopa | 58 min |
| Jul 24, 9:56 PM MST | Areal Flood Advisory | PSR | Gila, Maricopa, Pinal | 109 min |
| Jul 24, 10:29 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 38 min |
| Jul 24, 10:36 PM MST | Dust Storm Warning | PSR | 84 min | |
| Jul 24, 11:02 PM MST | Special Weather Statement | PSR | Maricopa | 43 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.